Top
30
Doctor insights on: Is It Normal To Bleed While On Depo After 3 Years

Share
Dr. Alan Patterson
2,219 Doctors shared insights

Bleeding (Definition)

Bleeding = ...Read more


4

4
Is my bleeding normal? Was on Depo-Provera for 2 years. Recenlty got off it, and began bleeding badly. It stopped and hasn't started back up it has been 4 months and just the other day was starting to have cramps that night started bleeding but not even en

Is my bleeding normal? Was on Depo-Provera for 2 years. Recenlty got off it, and began bleeding badly. It stopped and hasn't started back up it has been 4 months and just the other day was starting to have cramps that night started bleeding but not even en

There: There are two explanations. The first being you are pregnant. The second is that your body had a withdrawal bleed after stopping the Depo-Provera and your hormones have not stabilized as of yet. Schedule a visit with your doctor for an evaluation and the possibility of oral birth control pills to stabilize your hormones and resume your period.
Take care. ...Read more

6

6
I was on the Depo-Provera shot for about 4 years. I discontinued about a year ago. I recently got my period. Now I have heavy bleeding, severe cramps and vomiting. Is this normal?

I was on the Depo-Provera shot for about 4 years. I discontinued about a year ago. I recently got my period. Now I have heavy bleeding, severe cramps and vomiting. Is this normal?

Maybe: If this is your first period since stopping Depo-Provera then it could be normal. There can be a lot of lining of the uterus to shed. And if the cramping is bad you can get nausea and vomiting. However if you've had periods recently that aren't this bad then there's a chance you have an infection. Then you want to see a doctor. ...Read more

10

10
I'm having heavy today bleeding after cyrotherapt three weeks ago. I'm on the Depo-Provera shot and haven't had a period in almost a year.

I'm having heavy today bleeding after cyrotherapt three weeks ago. I'm on the Depo-Provera shot and haven't had a period in almost a year.

Depends: It's common to have discharge after cryotherapy, but, that said, it's unusual to have delayed heavy bleeding like you describe. Cryotherapy shouldn't mess up your hormones. Perhaps there was a scab or clot that just got dislodged. If the bleeding lasts more than 48 hours, especially if it continues to be heavy, you should contact your gyno. ...Read more

11

11
Last Depo-Provera feb12, no (.) in a year, doc. Said normal (check). Unpr. Sex mult (x) last 3 weeks. Last x 8days ago. Bleeding brown disch.4, 4days. Cramp bloat?

And ur question is?: It's normal for teens to go without menses for a long period of time, known as amenorrhea. It's primary amenorrhea if you've never had a period, secondary if you have. What's worrisome is unprotected sex b/c that exposes you to getting pregnant and to catching/spreading a sexually transmitted disease (infection). Lots of reasons for cramping, bloating, bleeding, brown discharge. Go see your doc. ...Read more

14

14
Gyno says its normal to have heavy bleeding after cryotherapy. She says its because I'm on depo. I haven't had a period in a year. Normal???

Gyno says its normal to have heavy bleeding after cryotherapy. She says its because I'm on depo. I haven't had a period in a year. Normal???

Errr...: It's normal "up to a point." heavy bleeding for LIMITED times soon after cryo is likely normal, prolonged heavy bleeding or bleeding months after a cryo is likely NOT normal. Depo-Provera does not cause heavy bleeding tho many women describe it as heavy because it's frequent. Keep a close watch on the bleeding and talk with your doctor again if worried. Good wishes. ...Read more

15

15
I have been on the Depo-Provera shot for about a year now and after sex I bleed bright red?? Is that normal? Should I come off the Depo-Provera shot?

I have been on the Depo-Provera shot for about a year now and after sex I bleed bright red?? Is that normal? Should I come off the Depo-Provera shot?

Vaginal bleeding: Vaginal bleeding should be evaluated by your DR.

There can be many causes, and an exam will be necessary to discover the etiology.

You can discuss the Depo-Provera shot with your Dr at that visit ...Read more

16

16
Hello I been on the depo shot for years and 2 months ago I stop getting the shot now I been bleeding for 3 weeks can you help me with any information?

Hello I been on the depo shot for years and 2 months ago I stop getting the shot now I been bleeding for 3 weeks can you help me with any information?

Irregular Bleeding: The Depo Provera (medroxyprogesterone) injection contains progesterone that is stored in your muscle after you get an injection. When you stop getting the injection, it takes a few months for all the progesterone to get out of your system. During this time it can give you some irregular bleeding. If you have had unprotected intercourse, you should see a doctor to make sure it isn't pregnancy related bleeding. ...Read more

17

17
I had a day where I bled for a day and that was on the 10 but now I'm bleeding again is that bad I also was on the depo shot for almost five years?

I had a day where I bled for a day and that was on the 10 but now I'm bleeding again is that bad I also was on the depo shot for almost five years?

Depo shot: "Depo shots" are progesterone, which is used as a contraceptive because the slow release of progesterone will make the lining of the womb not receptive to a fertilized egg. The "depo shot" is recommended for only about two years, and taking it for five years may interfere with your natural mentstrual cycle. Use other forms of birth control at this point., like low dose BCP, for example. ...Read more

18

18
I've been on Depo-Vera for almost 3 years and I haven't had a menstrual cycle in 2 years but just recently I started bleeding, why is that?

I've been on Depo-Vera for almost 3 years and I haven't had a menstrual cycle in 2 years but just recently I started bleeding, why is that?

Normal: Check a pregnancy test, but abnormal bleeding is a common side effect of that method of contraception. If it is heavy or bothersome check with your gynecologist, because you could have an STD, cervical mass/polyp, or other issue. ...Read more

19

19
I have been bleeding for a year now on the Depo-Provera provera. What's wrong? I was on the Depo-Provera for 3 years then I had a child in november of 2010 and got back on the Depo-Provera january 2011 and have been bleeding ever since. One time its like h

I have been bleeding for a year now on the Depo-Provera provera. What's wrong? I was on the Depo-Provera for 3 years then I had a child in november of 2010 and got back on the Depo-Provera january 2011 and have been bleeding ever since. One time its like h

This: This is not normal and warrants a medical evaluation. Depending on your age and other risk factors your doctor may want to do an endometrial (uterine) biopsy. Also the Depo-Provera will likely be discontinued and you may be given another type of hormone to stop the bleeding. Lastly, anemia (low blood count) is an issue and needs to be ruled out. Please schedule an appointment with yur gynecologist right away. Best of luck. ...Read more

25

25
Why is it that after 1.5 years on Depo-Provera vera, I have been bleeding/spotting for about 5-6 months?

Why is it that after 1.5 years on Depo-Provera vera, I have been bleeding/spotting for about 5-6 months?

Not Uncommon: To have irregular bleeding for 1 1/2 years after your last depo shot. However, you are also likely perimenopausal, and this can lead to irregular bleeding as well. Because of your age, I would suggest you see your Gyn. You may need an endometrial biopsy to rule out anything serious. ...Read more

26

26
I had sexual intercourse with my boyfriend 4 days ago and I started spotting and bleeding should I be worried since I have been on depo for 2 years?

I had sexual intercourse with my boyfriend 4 days ago and I started spotting and bleeding should I be worried since I have been on depo for 2 years?

Sex/bleeding/depo: Assuming you haven't missed your depo shots - it is unlikely that you are pregnant. Since you have been on depo for 2 years your menses are probably light to non existent - could the bleeding have been from a particularly vigorous episode of sex?? - unlikely that its anything serious. Good Luck ...Read more

27

27
I have been on Depo-Provera for almost two years I recently stopped the shot because ive been experiencing bleeding almost like a period for a year?

I have been on Depo-Provera for almost two years I recently stopped the shot because ive been experiencing bleeding almost like a period for a year?

Depo: When you use Depo-Provera your endometrial lining is quite thin due to suppression of ovulation. It can spontaneously shed causing daily spotting due to lack of estrogen effect. See your medical provider who can cycle you on oral contraceptives for a month, rebuild your lining and stop the bleeding. This is an expected side effect after long use of Depo ...Read more

28

28
Been on Depo-Provera provera (medroxyprogesterone) for almost 2 years, and have had absolutely no bleeding. I have sudden heavy bleeding.

Been on Depo-Provera provera (medroxyprogesterone) for almost 2 years, and have had absolutely no bleeding. I have sudden heavy bleeding.

Normal Depo Provera (medroxyprogesterone): It is very normal to not have a period while on Depo-Provera provera (medroxyprogesterone). It is also very common to have irregular bleeding on Depo-Provera provera (medroxyprogesterone). If the heavy bleeding is prolonged, please follow up with your gynecologist for treatment of the breakthrough bleeding. ...Read more